Rapa update...upped my dose

I upped my Rapa dose from 2mg per week (I’m erring on the side of caution) to 4mg. Earlier this week I felt as though I had the beginnings of a canker sore. I’m celiac and used to get them quite frequently until my diagnosis and I cut out wheat and gluten. Thankfully, it went away within a day. On Saturday I woke up with what looked like 3 insect bit marks on my neck and face. I took my Rapamycin dose on Sunday and yesterday one of the marks was pretty angry and swollen. I can’t say for certain if it is the Rapamycin, but it is quite unusual for me. I am a bit surprised as it’s a low dose. Having a dental procedure next week, wondering if I should skip my dose …just in case.

2 Likes

Out of an abundance of caution, I always skip a dose if i have any wounds or procedures.

The “insect bite marks” might be acne, as I have seen some people report… Rapamycin and Acne

5 Likes

Thanks, that’s incredibly helpful and interesting. I’ve never experience any kind of acne before, which is why I assumed it was the Rapa. I’ll keep an eye on it. My dental procedure is the middle of next week, so I’ll skip my next dose. I guess on the plus side, it shows that it’s having an effect.

1 Like

I got the same. Pimples/acne on my neck since starting rapamycin. No canker sores at all which I’m happy for as I increased my dose really quickly. I take 6-8mg weekly.

Pimples don’t hurt. Just annoying if anything. They also heal very slowly.

4 Likes

Same, never had acne and now having a huge pimple om my neck.I´m taking 6mg with fat and Metformin.

3 Likes

Same as you, I didn’t got canker sores, but I got acne every time, it’s a common side effect of rapamycin.

Some papers report that young male are more prone to develop acne after taking rapamycin, I am in late 20s, same as you, and I am oily skin, I regularly apply retin-a (tretinoin 0.1% on nose, tretinoin 0.25% on face) to prevent acne developed.

Unlike the usual acne, the acne induced by rapamycin are really painful and very huge, it usually takes 2 weeks or more long to fade, and if the pimples bust, the wounds heal very slowly(approximately 2-3 time longer than usual)

I have tried topical tretinoin, topical steroid, topical antibiotics, oral antibiotics, but they all seem not very effective to rapamycin induced acne, I am still experimenting the way to treat those annoy acne effectively, If anyone have successfully treat acne, please share your experience to us, thanks guys.

1 Like

Unlike the usual acne, the acne induced by rapamycin are really painful and very huge, it usually takes 2 weeks or more long to fade, and if the pimples bust, the wounds heal very slowly(approximately 2-3 time longer than usual)

Exactly what I’m going through right now! And the “normal” acne that I get on my face heals at a much quicker speed than the rapamycin induced neck acne which is still on my neck like 4-5 weeks later, it has faded and heal up a lot but not completely gone. So strange how the different acnes heal at different speeds, I got a pimple on my forehead last week, fully gone within 8 days but the neck acne from 4-5 weeks is still visible. so so strange!

I’ll be trying some treatment creams for the neck acne caused by rapamycin ill keep you updated if they work. Right now I feel like the acne on my neck is going to take a really long time to heal.

2 Likes

Has anybody ever tried L Lysine for the canker sores or pimples? Just an idea. I don’t take such a big dose that I get them yet, but my wife swears by the L Lysine for mouth sores.

1 Like

Just out of curiosity. Has anyone come across any articles about interactions between Rapa and Finasteride? I take low dose finasteride for hair loss. I found a site that mentioned that Finasteride increases Rapa blood serum levels. I was a little surprised that I have symptoms already on what I’m guessing is quite a low dose.

1 Like

With various reactions to Rapa, it would help if members added the brand / source of products, as reactions may at least be due to binders/fillers.

1 Like

Lysine is a long-time holistic treatment for canker sores. In addition to capsules, there is powder to mix in drinks, but there are also topical formulations.

Considerable info available online.

I take the rapamune pfizer brand which I believe is the brand name and I get mine from my local chemist in Australia (not online). But you’re definitely right. The people buying online from India might be potentially getting some binders/fillers so it would be nice knowing where they source their rapamycin.

LeeJohn, Use hydrocortisone cream for rapamycin rash.

1 Like

I’ve tried low potent Hydrocortisone cream, but it didn’t wok well.

I don’t know if it’s safe to change to high potent Clobetasol Propionate, because subcutaneous infection is also a common side effect of rapamycin, Clobetasol may complicate infections (if there were infections).

LeeJohn, I see your point. Hydrocortisone cream works for me, though inconvenient, and I’ll likely have to continue using it daily while taking Rapamycin. I’m not concerned about bad long-term effects using hydrocortisone, but Clobetasol Propionate long term would concern me. The infection possibility Clobestasol … I have no thoughts on this. Good luck. I hope you find a solution.

1 Like

Hi Paul, I would be a bit concerned about a possible Staph infection-a complication of Rapamycin. If it is a Staph you should take an antibiotic eg Azithromycin

2 Likes

Thanks, I hadn’t considered that. It’s cleared up, but it looks as though I have another spot forming. Weird.